Alert archive / Kansas / Wind Advisories in 2015
Wind Advisory 11, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 20, 2015, 9:29 PM CST for 20 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2015, 9:29 PM CST (03:29 UTC)
- Expired
- Nov 21, 2015, 5:48 AM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218 WWUS73 KICT 210329 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 929 PM CST FRI NOV 20 2015 ...STRONG NORTHWEST WINDS OVERNIGHT... KSZ032-033-047>053-067>070-082-083-091>094-098-211200- /O.NEW.KICT.WI.Y.0011.151121T0329Z-151121T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... SEDAN...CEDAR VALE 929 PM CST FRI NOV 20 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * WINDS...WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...SPREADING NORTHWEST TO SOUTHEAST OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
064 WWUS73 KICT 211012 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 412 AM CST SAT NOV 21 2015 KSZ032-033-047>053-067>070-082-083-091>094-098-211200- /O.CON.KICT.WI.Y.0011.000000T0000Z-151121T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... SEDAN...CEDAR VALE 412 AM CST SAT NOV 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONG WINDS WILL SPREAD EAST OF THE KANSAS TURNPIKE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
577 WWUS73 KICT 211148 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 548 AM CST SAT NOV 21 2015 KSZ032-033-047>053-067>070-082-083-091>094-098-211300- /O.CAN.KICT.WI.Y.0011.000000T0000Z-151121T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... SEDAN...CEDAR VALE 548 AM CST SAT NOV 21 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. BLUSTERY NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE THIS MORNING...BUT WIND SPEEDS WILL BEGIN TO DIMINISH BY MID MORNING. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 20, 5:56 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 20, 5:56 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 556 PM CST FRI NOV 20 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 330 PM CST FRI NOV 20 2015 TONIGHT: COLD FRONT WILL MOVE THROUGH THE AREA THIS PERIOD WITH WINDS FLIRTING WITH ADVISORY CRITERIA DURING THE MIDDLE OF THE NIGHT. WILL HOLD OFF ON WIND ADVISORY DUE TO THE COMBO OF MARGINAL/LOW END MAGNITUDE...LIMITED DURATION/AREA AND IMPACT RELATIVE TO TIME OF EVENT. TEMPERATURES DURING THE NIGHT WILL BE DRIVEN SOLELY BY ADVECTION...WITH CLOUDS/WINDS OFFSETTING PART OF THE COLD AIR ADVECTION. ALL SIGNS POINT TO PRECIPITATION ENDING AT THE SAME TIME TEMPERATURES COOL ENOUGH FOR SNOW. GRIDS REFLECT A SLIVER OF RAIN/SNOW MIX ALONG SOME OF NORTHEAST BORDER OF FORECAST AREA. NO ACCUMULATION IS EXPECTED. SAT-SUN: MUCH COLDER AIR EXPECTED ON SAT-SAT NIGHT...WITH TEMPERATURES STRUGGLING TO REACH 40 ON SAT. ANTICIPATING TEMPERATURES FALLING WELL INTO LOWER 20S SAT NIGHT...WITH TEENS POSSIBLE IF WINDS DIMINISH A BIT MORE THAN CURRENTLY FORECAST. TEMPERATURES DO REBOUND ON SUN...BUT ANTICIPATING A SLOW WARMUP. TEMPERATURES IN SOUTHEAST KS MIGHT BE A BIT OPTIMISTIC IF MIXING IS LESS THAN EXPECTED. MINIMUMS SUN NIGHT WILL BE A BIT WARMER...BUT LIGHT WINDS/CLEAR SKIES SHOULD ALLOW GOOD RADIATIONAL COOLING. MON: INCREASING SOUTH WINDS AND ABUNDANT SUNSHINE SHOULD PUSH TEMPERATURES WELL INTO THE 50S. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 330 PM CST FRI NOV 20 2015 CHALLENGING FORECAST WITH POTENTIAL IMPACT TO TRAVEL/HOLIDAY PLANS. THE FORECAST HINGES ON WESTERN US TROUGH AND TRACK OF RESULTANT SURFACE LOW...AND THE ARCTIC HIGH POISED ACROSS CANADA/NORTHERN PLAINS. SIGNIFICANT DIFFERENCES BETWEEN THE SLOWER/DEEPER/CLOSED LOW ECMWF AND THE WEAKER/MORE PROGRESSIVE GFS. AT THIS POINT...LEANING MORE TOWARDS THE ECMWF. BOTH MODELS ALLOW COLD AIR TO MOVE DOWN THE HIGH PLAINS BY MIDWEEK. ECMWF PUSHES A SHORTWAVE ACROSS THE AREA ON TUE...BUT BOTH SHOWING INCREASING UPPER DIFFLUENCE BY WED. GIVEN THAT SLOWER ECMWF COULD BE TOO FAST AS LOW DEEPENS...FRONT NOT ANTICIPATED IN CENTRAL KS UNTIL LATE WED AFTERNOON OR MORE LIKELY WED NIGHT AT THE EARLIEST. CONFIDENCE IN SURFACE HIGH/COLD AIR PUSHING FRONT TO THE GULF WITH TROUGH/CLOSED LOW OVER 4 CORNERS SEEMS A BIT OF A STRETCH. THAT SAID...WILL HEDGE FORECAST WITH RAIN/SNOW MIX STARTING THU AFTERNOON IN FAR NORTHERN SECTIONS AND THEN HOLDING RAIN/MIX LINE NEAR TURNPIKE THROUGH FRI. UNCERTAINTY IN MODEL SOLUTION/TRACK DOES NOT BODE WELL FOR ACCURACY OF SPECIFIC TRAVEL FORECASTS OR COMPLEX PRECIPITATION TYPES. ANTICIPATE SIGNIFICANT ADJUSTMENTS OVER THE NEXT FEW DAYS...SIMILAR TO LAST TWO MAJOR SYSTEMS. -HOWERTON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 538 PM CST FRI NOV 20 2015 THE MAIN AVIATION CONCERNS THROUGH MUCH OF THIS TAF CYCLE ARE STRONG NORTH-NORTHWEST WINDS EVENTUALLY IMPACTING ALL TAF SITES ALONG WITH MVFR CEILINGS ACCOMPANYING THIS WIND SHIFT. A COLD FRONT PUSHING SOUTHEAST ACROSS THE STATE IS BRINGING THESE STRONG WINDS...WITH LIFT ALONG THE FRONTAL BOUNDARY EXPECT MVFR CEILINGS TO FILL IN AS WELL...HOWEVER DUE TO A TURBULENT BOUNDARY LAYER AND THE DOWNSLOPING COMPONENT TO THE WIND DO NOT EXPECT CEILINGS TO DROP BELOW MVFR. WINDS HAVE ALREADY SHIFTED NORTH-NORTHWEST AT KRSL AND KGBD...EXPECT THIS WIND SHIFT TO ARRIVE AT KSLN/KHUT/KICT OVER THE NEXT FEW HOURS. KCNU WILL BE THE LAST TO SEE THIS WIND SHIFT AND WITH GOOD LOW-LEVEL MOISTURE FEEDING ACROSS SOUTHEAST KANSAS AHEAD OF THE FRONTAL BOUNDARY THINKING A BAND OF SHOWERS WILL EVENTUALLY DEVELOP AND IMPACT KCNU LATER THIS EVENING. EXPECT THESE STRONG AND GUSTY WINDS TO MAINTAIN THEIR GRIP ON THE REGION THROUGH THE OVERNIGHT AND MORNING HOURS. EVENTUALLY AS THE PRESSURE GRADIENT DECREASES FROM WEST TO EAST TOMORROW AFTERNOON...WINDS WILL GRADUALLY SUBSIDE. RITZMAN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 31 41 22 51 / 10 0 0 0 HUTCHINSON 29 40 20 52 / 10 0 0 0 NEWTON 30 40 21 49 / 10 0 0 0 ELDORADO 31 40 21 49 / 20 0 0 0 WINFIELD-KWLD 33 42 22 51 / 20 0 0 0 RUSSELL 27 39 21 52 / 10 0 0 0 GREAT BEND 27 40 21 52 / 10 0 0 0 SALINA 29 40 21 51 / 10 0 0 0 MCPHERSON 29 39 21 51 / 10 0 0 0 COFFEYVILLE 35 42 21 49 / 60 10 0 0 CHANUTE 33 40 21 48 / 60 10 0 0 IOLA 33 39 22 48 / 60 10 0 0 PARSONS-KPPF 34 41 21 49 / 60 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 20, 9:06 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 906 PM CST FRI NOV 20 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 906 PM CST FRI NOV 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NORTHWEST WINDS WILL BE SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH OVERNIGHT...BEHIND A STRONG COLD FRONT RACING SOUTHEAST ACROSS THE REGION. ADDITIONALLY...SCATTERED SNOW FLURRIES ARE POSSIBLE AREAWIDE OVERNIGHT...AS COLDER AIR FILTERS SOUTH. HOWEVER...NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FOR WEDNESDAY NIGHT AND THURSDAY. A FEW OF THESE COULD BE STRONG. AFTER A WARM-UP THIS WEEK...CONFIDENCE IS INCREASING THAT MUCH COLDER AIR WILL ARRIVE BY NEXT FRIDAY AND EXTEND THROUGH THE WEEKEND. LIGHT WINTRY PRECIPITATION IS POSSIBLE DURING THIS TIME AS WELL...BUT UNCERTAINTY REMAINS TOO HIGH TO PINPOINT SPECIFICS AT THIS TIME. STAY TUNED FOR LATER FORECASTS...ESPECIALLY IF YOU HAVE TRAVEL PLANS OVER THANKSGIVING WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.